Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 53, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Oct 24, 2011, 4:04 AM CDT for Cimarron County, Texas County, Oklahoma; 8 counties in Texas. It took effect at Oct 24, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2011, 4:04 AM CDT (09:04 UTC)
- In effect from
- Oct 24, 2011, 12:00 PM CDT
- Expired
- Oct 24, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3492 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252 WWUS84 KAMA 240904 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 404 AM CDT MON OCT 24 2011 OKZ001-002-TXZ001-002-006-007-011-012-016-017-250000- /O.UPG.KAMA.FW.A.0047.111024T1700Z-111025T0000Z/ /O.NEW.KAMA.FW.W.0053.111024T1700Z-111025T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER- DEAF SMITH-RANDALL- 404 AM CDT MON OCT 24 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER...DEAF SMITH...RANDALL. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP BY 11 AM CDT THIS MORNING...THEN CONTINUE THROUGH 7 PM CDT THIS EVENING BEFORE DIMINISHING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT CAN BE EXPECTED THIS AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AROUND MIDDAY TODAY DUE TO THE COMBINATION OF GUSTY SOUTH TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES. WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET WHILE RELATIVE HUMIDITY VALUES WILL SLOWLY INCREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
870 WWUS84 KAMA 242029 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT MON OCT 24 2011 OKZ001-002-TXZ001-002-006-007-011-012-016-017-250000- /O.CON.KAMA.FW.W.0053.000000T0000Z-111025T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER- DEAF SMITH-RANDALL- 329 PM CDT MON OCT 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER...DEAF SMITH...RANDALL. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH 7 PM CDT THIS EVENING BEFORE DIMINISHING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT ARE POSSIBLE. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING WHEN WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET WHILE RELATIVE HUMIDITY VALUES WILL SLOWLY INCREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ JOHNSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
733 WWUS84 KAMA 242355 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 655 PM CDT MON OCT 24 2011 OKZ001-002-TXZ001-002-006-007-011-012-016-017-250100- /O.EXP.KAMA.FW.W.0053.000000T0000Z-111025T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER- DEAF SMITH-RANDALL- 655 PM CDT MON OCT 24 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER...DEAF SMITH...RANDALL. * WIND: SOUTH TO SOUTHWEST WINDS CONTINUE TO DIMINISH THIS EVENING. * HUMIDITY: RELATIVE HUMIDITIES WILL SLOWLY RISE THROUGH THIS EVENING. $$ GOEHRING FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 23, 11:57 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Oct 23, 11:57 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1157 PM CDT SUN OCT 23 2011
.AVIATION...
CONTINUED VFR CONDITIONS THROUGH 06Z TUESDAY. HOWEVER...WINDS WILL HAVE
THE GREATEST IMPACT ON AVIATION. SOUTHWEST WINDS WILL BEGIN AFTER
SUNRISE..15Z...AS SURFACE PRESSURE TIGHTENS WITH A DEVELOPING LEE
TROUGH. SOUTHWEST WINDS SUSTAINED IN THE 20 TO 25 KT RANGE WITH
GUSTS TO 35 KTS EXPECTED FOR MUCH OF THE DAY. MODELS CONTINUE TO
FLIRT WITH 40 KT GUSTS...SO AVIATION WEATHER WARNING FOR KAMA MAY BE
NEEDED BY EARLY MORNING. BLOWING DUST AND WILDFIRE SMOKE WILL ALSO
BE A THREAT TO AVIATION SURFACE VISIBILITIES.
GARCIA
&&
.PREV DISCUSSION... /ISSUED 616 PM CDT SUN OCT 23 2011/
AVIATION...
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS.
HOWEVER...WINDS WILL HAVE THE MAIN AVIATION IMPACT. LIGHT SOUTHWEST
WINDS LESS THAN 10 KTS FORECAST OVERNIGHT THROUGH 15Z MONDAY. DURING
THE EARLY MORNING HOURS A STRONG LOW LEVEL JET WILL DEVELOP IN
RESPONSE TO A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH A SURFACE
LOW ALONG THE LEE OF THE ROCKIES. WINDS WILL MIX TO THE SURFACE
SHORTLY AFTER SUNRISE. SOUTHWEST WINDS OF 20 KTS WITH GUSTS OVER 30
KTS WILL PERSIST FOR MUCH OF THE DAY ON MONDAY. POSSIBILITY FOR AN
AVIATION WIND ADVISORY FOR KAMA BUT CONFIDENCE IS LOW AND WE WILL BE
ON THE CUSP FOR GUSTS NEAR 40 KTS. ONE OTHER POSSIBLE AVIATION IMPACT
WILL BE REDUCED VISIBILITIES DUE TO BLOWING DUST.
GARCIA
PREV DISCUSSION... /ISSUED 255 PM CDT SUN OCT 23 2011/
DISCUSSION...
A SURFACE LEE-SIDE TROUGH WILL CONTINUE TO STRENGTHEN OVER EASTERN
COLORADO AND NEW MEXICO THROUGH MONDAY. THIS WILL HELP TO INCREASE
SOUTHERLY WINDS INTO THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS ACROSS
THE PANHANDLES.
IN THE UPPER LEVELS...A LOW AMPLITUDE RIDGE WILL MOVE ACROSS THE
PANHANDLES LATE TONIGHT AND EARLY MONDAY AND THEN IT WILL WEAKEN AS
IT MOVES TO THE EAST US...LEAVING MUCH OF THE U.S. IN A WEST TO
EAST ZONAL FLOW.
HOWEVER...THIS ZONAL FLOW WILL START TO BUCKLE AS AN UPPER LEVEL
LOW DIVES SOUTHEAST THROUGH THE PACIFIC NORTHWEST ON TUESDAY AHEAD
OF AN EASTERN PACIFIC BUILDING RIDGE. COLD AIR FROM CANADA WILL BE
BROUGHT SOUTHWARD INTO THIS STORM SYSTEM AS IT TRIES TO CLOSE OFF
OVER THE 4 CORNERS REGION BY WEDNESDAY. A SURFACE COLD FRONT WILL NOW
BE DELAYED SOMEWHAT AND MAY NOT MOVE THROUGH ALL OF THE PANHANDLES
UNTIL EARLY WEDNESDAY MORNING.
BY WEDNESDAY...WE ARE SEEING ANOTHER MODEL FLIP FLOP. THE NEW NAM
MODEL IS NOW THE MOST PROGRESSIVE WITH THE UPPER LEVEL TROUGH THAT
MOVES SOUTHEAST THROUGH THE ROCKIES AS IT KEEPS THE TROUGH OPEN THE
WHOLE TIME. THE GFS CONTINUES TO SHOW THIS UPPER LEVEL LOW CLOSING
OFF OVER THE 4 CORNERS AND THEN MOVING SOUTHEAST AND NOW MOVING
EASTWARD ACROSS THE SOUTH PLAINS OF TEXAS. THE ECMWF HAS GONE FROM
BEING THE PROGRESSIVE MODEL BACK TO CLOSING OFF AN UPPER LEVEL LOW
OVER THE 4 CORNERS AND DIVING IT SOUTHEAST TO NEAR MIDLAND TX BY
THURSDAY AFTERNOON. THE CANADIAN MODEL IS NOW THE SLOWEST WITH THE
UPPER LEVEL LOW.
FOR NOW WE ARE GOING WITH A COMPROMISE BETWEEN THE NAM AND THE GFS...
WHICH MEANS THAT WE DID NOT CHANGE MUCH WITH THE CURRENT FORECAST.
STILL THINK THAT THE WESTERN PANHANDLES MAY HAVE A LITTLE SNOW
WEDNESDAY NIGHT...BUT IF THE STRONGER...SLOWER AND FURTHER SOUTH
MODELS START TO PAN OUT...THEN THE COLD POOL IN ASSOCIATION WITH THE
LOW MAY BE TOO FAR WEST FOR US TO SEE SNOW.
AFTER THIS SYSTEM PASSES BY TO OUR EAST...HEIGHTS AND TEMPERATURES
START TO RISE AGAIN.
FIRE WEATHER...
WILL CONTINUE WITH THE FIRE WEATHER WATCH FOR THE WESTERN AND
CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE FOR
MONDAY. SOUTH TO SOUTHWEST WINDS IN THE 20 TO 30 MPH RANGE
WITH HIGHER GUSTS AND LOWEST RELATIVE HUMIDITY VALUES DOWN AROUND 15
PERCENT WILL PREVAIL. ON TUESDAY...A COLD FRONT WILL ENTER THE
OKLAHOMA PANHANDLE AND THE FAR NORTHERN TEXAS PANHANDLE BY
AFTERNOON...KEEPING RELATIVE HUMIDITIES A LITTLE HIGHER. TO
THE SOUTH...WINDS MAY ACTUALLY DECREASE LATER IN THE
AFTERNOON TO PREVENT CRITICAL FIRE WEATHER CONDITIONS. A
CHANCE OF RAIN AND SNOW THEN ENTER THE PICTURE WEDNESDAY AND
THURSDAY.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...
MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&Hazardous weather outlook, Oct 23, 5:06 PM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 506 PM CDT SUN OCT 23 2011 OKZ001>003-TXZ001>020-241015- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 506 PM CDT SUN OCT 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP IN THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE ON MONDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS MONDAY AFTERNOON. ALSO ON MONDAY AFTERNOON...ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE EASTERN OKLAHOMA AND THE CENTRAL AND EASTERN TEXAS PANHANDLE. FREEZING TEMPERATURES MAY OCCUR WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS THE WESTERN AND CENTRAL PANHANDLES...AND THURSDAY NIGHT INTO FRIDAY MORNING ACROSS MUCH OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. KB
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.